- 03-24-2006, 09:19 AM
- 03-24-2006, 03:23 PM
Re: Cafeen Receptors?
"To understand the biological and behavioral effects of caffeine withdrawal we must understand the neurochemical mechanism of caffeine. The level of caffeine that is in most caffeineated foods or beverages causes adenosine receptor antagonism (Spiller 1998). Adenosine is an endogenous neuromediator that acts to inhibit neuronal activity, the release of neurotransmitters, and to disrupt synaptic transmission (Rosenzweig et al. 1996; Spiller 1998). One class of neurotransmitters that adenosine effects are the catecholamines. Adenosine inhibits the release of catecholamines and consequently "produces behavioral sedation" (Rosenzweig et al 1996, p.187). Caffeine has an opposing effect on the action of adenosine, including the release of catecholamines.
As an adenosine receptor antagonist, caffeine blocks the action of adenosine on receptor sites. Thus, caffeine blocks adenosine receptors and causes behavioral excitation via the increased release of catecholamines and other neurotransmitters. Specifically, caffeine causes an increase in muscles activity and increased alertness (Rosenzweig et al. 1996). The body reacts to regular caffeine exposure by upregulating adenosine activity. The upregulation of adenosine activity serves to counteract the antagonist effects of caffeine (Biaggioni et al. 1991 cited in Soeren and Graham 1998). A number of caffeine withdrawal symptoms are a manifestation of an unopposed adenosine response, of changes in the number of adenosine receptors, and of other changes that are related to aspects of adenosine receptor activity. Included in the caffeine withdrawal symptoms mediated by caffeine induced changes in adenosine activity are attention, fatigue, and depression."
Read up on that and you will understand a little more about it.PharmD
03-25-2006, 03:28 PM
03-27-2006, 04:23 PM
so is there anything we can take to help prevent the symptoms of withdrawal when stopping caffeine intake. i am aware of these symptoms first hand after using stims for about 9 months strait without a break (very stupid, i know). i was depressed, always tired, and lacked motivation to do anything. couldnt really feel emotions either. i know its best to access tolerance and come down slowly to avoid these symptoms but will anything help prevent/reduce these symptoms of withdrawal?
03-27-2006, 07:12 PM
Nothing will truly prevent withdrawl symptoms. Gradually easing off the dosage is probably your best bet. Personally i've given up stims for a while and switched to, an adaptogen, which is a great alternative. It also seemed to ease the withdrawl from caffiene and the amp+heat that i was taking.
Similar Forum Threads
- By double s in forum Weight LossReplies: 12Last Post: 03-17-2009, 02:45 PM
- By zingo in forum SupplementsReplies: 3Last Post: 02-23-2003, 10:50 AM
- By YellowJacket in forum Weight LossReplies: 11Last Post: 02-17-2003, 04:11 PM
- By YellowJacket in forum AnabolicsReplies: 0Last Post: 02-01-2003, 02:43 PM
- By YellowJacket in forum AnabolicsReplies: 3Last Post: 01-31-2003, 12:30 AM